Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 45, NWS Springfield, MO

April 23, 2004Barry County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 23, 2004, 6:28 AM CDT for Barry County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2004, 6:28 AM CDT (11:28 UTC)
Expired
Apr 23, 2004, 7:30 AM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Barry County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS53 KSGF 231128
SVRSGF
MOC009-231230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 AM CDT FRI APR 23 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN MISSOURI.

* UNTIL 730 AM CDT.

* AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF WHEATON...OR ABOUT 16 MILES
  NORTH OF PEA RIDGE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR WHEATON BY 635 AM CDT.
  6 MILES NORTHWEST OF EXETER BY 645 AM CDT.
  NEAR PURDY BY 655 AM CDT.

THE TOWNS OF RIDGLEY...BUTTERFIELD...MCDOWELL...PLEASANT RIDGE AND
MADRY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3675 9408 3662 9409 3667 9381 3678 9365
          3692 9365 3694 9404 3676 9408

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:25 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 23, 6:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 AM CDT FRI APR 23 2004

.DISCUSSION...

...MESOSCALE CONVECTIVE DISCUSSION...

ISOLATED SUPERCELL THUNDERSTORM HAS DEVELOPED OVER FAR SW MISSOURI
THIS MORNING WHERE VEERED LOW LEVEL JET IS FEEDING INTO BACK EDGE
OF MID LEVEL MOIST/INSTABILITY AXIS. RUC ANALYSIS INDICATES THAT 900
J/KG OF ELEVATED CAPE IS MAXIMIZED OVER THE AREA...WITHIN A STRONGLY
SHEARED WIND PROFILE AVERAGING 40-50 KNOTS WITHIN CLOUD DEPTH. HIGH
RESOLUTION 88D IMAGERY HAS SHOWN PERSISTENT 3-BODY SCATTER SPIKES
WITH THIS CELL WHICH CONTINUES TO EXHIBIT STRONG ANTI-CYCLONIC
ROTATION. THE SUPERCELL CONTINUES TO PROPAGATE WELL TO THE LEFT OF
THE MEAN FLOW...SUGGESTING THAT A LARGE HAIL THREAT WILL CONTINUE AS
THE STORM RACES TO THE NORTHEAST AROUND 40 MPH.

BOOKBINDER

&&

.PREVIOUS DISCUSSION...

POST-MORTEM: WILL DEFINITELY BE LOOKING BACK AT THIS EVENINGS CASE
IN GREAT DETAIL OVER THE NEXT FEW DAYS. SOME OF THE MOST CLASSIC
SUPERCELL STRUCTURES I HAVE EVER SEEN IN THE OZARKS (INCLUDING MAY
4TH)...WITH NUMEROUS REPORTS OF VERY LARGE HAIL OVER SRN MO. LACK OF
TORNADO REPORTS WAS GOOD CONSIDERING THE INITIAL FORECAST PROCESS
LAST NIGHT...BUT IN RETROSPECT A BIT SURPRISING GIVEN THE SIMILAR
RADAR SIGNATURES AND NUMBER OF TOUCHDOWNS IN NEARBY ERN OKLAHOMA.
00Z KSGF SOUNDING AND ENVIRONMENTAL DATA SUGGEST THAT BOUNDARY LAYER
(0-1KM) SRH WAS ACTUALLY QUITE WEAK...WITH TEMPS/DPTS AND ANTECEDENT
CLOUD COVER ALSO OWING TO THE POSSIBILITY OF A STABLE NEAR SURFACE
LAYER UNDERNEATH CLASSIC SUPERCELL SHEAR/CAPE PROFILES. CERTAINLY
SOME INTERESTING DISCUSSIONS TO ENSUE.

SHORT TERM (TODAY - SATURDAY)...
ELEVATED CONVECTION CONTINUES TO BACKBUILD ALONG THE
ARKANSAS/MISSOURI BORDER IN AN AREA OF STRONG MID LEVEL CONVERGENCE
ALONG NOSE OF NOCTURNAL LOW LEVEL JET. EXPECT THIS ACTIVITY TO
GRADUALLY TRANSLATE BACK INTO SOUTH CENTRAL MISSOURI OVER THE NEXT
SEVERAL HOURS. SEVERE WEATHER NOT EXPECTED GIVEN ONLY SEVERAL
HUNDRED J/KG MUCAPE AND MARGINAL MID LEVEL LAPSE RATES...HOWEVER
TORRENTIAL RAINFALL WILL CONTINUE TO PLAGUE AREAS ALREADY HARD HIT
THE PAST SEVERAL NIGHTS.

FOR TODAY...OTHER THAN DEALING WITH ONGOING CONVECTION EARLY...
REALLY NOT EXPECTING MORE THAN A FEW SPRITZES ELSEWHERE AS SURFACE
BOUNDARY HAS BEEN EFFECTIVELY FORCED WELL SOUTH INTO ARKANSAS.
DAMMING RIDGE ALONG THE LEE SLOPES OF THE ROCKIES AND SURFACE
CYCLOGENESIS WAY DOWN IN SE NEW MEXICO SUGGEST THAT FOCUS WILL SHIFT
BACK INTO THE PLAINS...DOMINATED BY STRONG UPSLOPE FLOW AHEAD OF
LARGE CUTOFF UPPER TROUGH. ALL IN ALL...JUST A COOL AND CLOUDY DAY
ACROSS MUCH OF THE AREA WITH NORTHEAST FLOW MAINTAINING A LOW
OVERCAST.

BY LATE TONIGHT AND SATURDAY...ROCKIES SYSTEM IS EXPECTED TO EJECT
OUT INTO THE PLAINS. LARGE SCALE ASCENT AND DIFFLUENT UPPER FLOW
WILL COUPLE WITH A STRONG LOW LEVEL GULF INFLUX...RESULTING IN
WIDESPREAD CONVECTION AND HEAVY RAINFALL ACROSS THE PLAINS. WILL
CONTINUE TO FOLLOW THE ETA WITH ITS HANDLE ON FINE SCALE
FEATURES...SUGGESTING THAT THIS PRECIP WILL SPREAD INTO FAR WRN
MO/SE KS AFTER MIDNIGHT...AND OVER THE REMAINDER OF THE CWA EARLY
SATURDAY. THERE IS SOME CONCERN THAT QUASI-STATIONARY FRONT COULD
ONCE AGAIN LIFT BACK NORTH AS A WARM FRONT SAT AFTERNOON GIVEN A
FORECAST SURFACE LOW TRACK TO OUR NORTHWEST AND IMPRESSIVE WARM
SECTOR LOW LEVEL FLOW. IF THIS OCCURS...THEN THERE WILL BE AN
ADDITIONAL CHANCE FOR SEVERE THUNDERSTORMS SHOULD BREAKS DEVELOP
GIVEN IMPRESSIVE SHEAR PROFILES ONCE AGAIN FORECAST OVER THE AREA.

PRECIPITATION WILL LIKELY ENCOMPASS THE ENTIRE AREA SATURDAY NIGHT
AS UPPER SYSTEM FINALLY LIFTS OUT...DRAGGING A SLOW MOVING COLD
FRONT ACROSS THE AREA. WILL HAVE TO AGAIN CONTEND WITH A HEAVY
RAINFALL THREAT AS FRONTAL ORIENTATION BECOMES NEARLY PARALLEL TO
UPPER FLOW...WITH SYNOPTICALLY FORCED LOW LEVEL JET INTERSECTING
THIS BOUNDARY. ADDITIONAL FLOOD WATCHES MAY BE REQUIRED FOR SATURDAY
AND SATURDAY NIGHT GIVEN PRECIPITABLE WATER VALUES...FORECAST
QPF...AND RECENT RAINFALL.

LONG TERM (SUNDAY THROUGH THURSDAY)...
A MAINLY COOL AND DRY PERIOD EXPECTED AS NORTHWEST FLOW REGIME
STRENGTHENS IN THE WAKE OF DEEPENING EAST COAST TROUGH. LATER SHIFTS
MAY WANT TO INTRODUCE SMALL CHANCE POPS ON MONDAY AS SECONDARY
LONGWAVE TROUGH AXIS ROTATES THROUGH WITH AT LEAST A WEAK SURFACE
REFLECTION NOTED IN THE GFS AND CYCLONIC NORTHWEST FLOW ALOFT.

BOOKBINDER

&&

.AVIATION...

A SATURATED AIRMASS AND AN EASTERLY LOW LEVEL FLOW WILL KEEP IFR
CEILINGS OF 400 TO 800 FEET ACROSS MUCH OF THE AREA THROUGH THE
MORNING. THE CLOUD DECK WILL GRADUALLY RISE ABOVE 1000 FEET BY THIS
AFTERNOON BUT OVERCAST SKIES WILL LIKELY PERSIST THROUGH THE DAY.
THE BEST CHANCE OF PARTIAL CLEARING WILL OCCUR FARTHER NORTH IN THE
LAKE OF THE OZARKS AND ROLLA AREAS.  AREAS OF FOG WILL REDUCE THE
VISIBILITY TO BETWEEN 3 AND 5 MILES INTO THE MORNING HOURS. SHOWERS
AND THUNDERSTORMS WILL AFFECT AREAS MAINLY SOUTH AND EAST OF
SPRINGFIELD THIS MORNING WHERE VISIBILITIES COULD BE REDUCED TO NEAR
ONE MILE IN HEAVY RAIN.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH THROUGH 10 AM FOR HOWELL...OZARK AND OREGON
COUNTIES.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 23, 6:00 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT FRI APR 23 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
600 AM CDT FRI APR 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING.
  ISOLATED SEVERE THUNDERSTORMS PRODUCING HAIL UP TO QUARTER SIZE.

  AREAS AFFECTED AND TIMING:

  LOCALIZED FLOODING POSSIBLE ACROSS FAR SOUTHERN MISSOURI ALONG
  THE ARKANSAS BORDER THIS MORNING.

  FLOODING POSSIBLE AGAIN ACROSS FAR SOUTHWEST MISSOURI AND
  SOUTHEAST KANSAS AFTER MIDNIGHT TONIGHT.

  DISCUSSION:

  ISOLATED SEVERE THUNDERSTORMS PRODUCING SEVERE HAIL UP TO THE SIZE
  OF QUARTERS WILL AFFECT FAR SOUTHWEST MISSOURI THIS MORNING.

  OTHERWISE...RAIN AND EMBEDDED THUNDERSTORMS WILL GRADUALLY END
  ACROSS FAR SOUTHERN MISSOURI THIS MORNING. HOWEVER EXCESSIVE
  RUNOFF FROM THE HEAVY RAIN OVERNIGHT COULD RESULT IN LOCALIZED
  FLOODING THROUGH THE MORNING HOURS.

  THUNDERSTORMS WILL AGAIN SPREAD INTO SOUTHEAST KANSAS AND SOUTHWEST
  MISSOURI LATER TONIGHT. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM
  WITH LARGE HAIL IS POSSIBLE...THE PRIMARY HAZARD WILL BE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AS AN
  UPPER LEVEL STORM SYSTEM APPROACHES THE OZARKS REGION AND
  INTERACTS WITH THE STATIONARY FRONT NEAR THE AREA. THE POTENTIAL
  OF SEVERE STORMS WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF
  SUNSHINE.  THE GREATEST POTENTIAL OF SEVERE THUNDERSTORMS WITH
  LARGE HAIL AND DAMAGING WINDS WILL OCCUR MAINLY SOUTH OF A
  LINE FROM PITTSBURG KANSAS TO SPRINGFIELD AND HOUSTON.  ANOTHER
  ROUND OF HEAVY RAINFALL IS ALSO LIKELY. THIS COULD LEAD TO
  FLOODING...ESPECIALY ACROSS FAR SOUTHERN MISSSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER
  SPOTTERS AND EMERGENCY MANAGEMENT ARE ENCOURAGE TO RELAY HEAVY
  RAINFALL AND FLOODING REPORTS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

FOSTER

In the hours before

Local storm report, Apr 23, 5:24 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0524 AM CDT FRI APR 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             ARCOLA                  37.53N 93.92W
04/22/2004  0.88 INCH        DADE               MO   LAW ENFORCEMENT

0549 PM     FLOOD            MONETT                  36.92N 93.92W
04/22/2004                   BARRY              MO   TRAINED SPOTTER

            STREET FLOODING

0612 PM     HAIL             2 NW AURORA             36.99N 93.75W
04/22/2004  0.88 INCH        LAWRENCE           MO   LAW ENFORCEMENT

0617 PM     HAIL             2 NW AURORA             36.99N 93.75W
04/22/2004  1.50 INCH        LAWRENCE           MO   AMATEUR RADIO

0630 PM     HAIL             NEWBURG                 37.92N 91.90W
04/22/2004  0.75 INCH        PHELPS             MO   LAW ENFORCEMENT

0635 PM     HAIL             (TBN)FT LEONARD WOOD AAF37.75N 92.13W
04/22/2004  1.00 INCH        PULASKI            MO   TRAINED SPOTTER

0635 PM     HAIL             RICHLAND                37.85N 92.42W
04/22/2004  1.00 INCH        PULASKI            MO   TRAINED SPOTTER

0635 PM     HAIL             CRANE                   36.90N 93.57W
04/22/2004  1.50 INCH        STONE              MO   TRAINED SPOTTER

0640 PM     HAIL             CROCKER                 37.95N 92.27W
04/22/2004  1.00 INCH        PULASKI            MO   TRAINED SPOTTER

0640 PM     HAIL             CRANE                   36.90N 93.57W
04/22/2004  1.50 INCH        STONE              MO   AMATEUR RADIO

0652 PM     HAIL             ELSEY                   36.85N 93.55W
04/22/2004  1.00 INCH        STONE              MO   LAW ENFORCEMENT

0652 PM     HAIL             ELSEY                   36.85N 93.55W
04/22/2004  2.50 INCH        STONE              MO   AMATEUR RADIO

0654 PM     HAIL             WAYNESVILLE             37.83N 92.20W
04/22/2004  0.88 INCH        PULASKI            MO   TRAINED SPOTTER

0655 PM     HAIL             3 SW CRANE              36.87N 93.61W
04/22/2004  3.00 INCH        STONE              MO   LAW ENFORCEMENT

0657 PM     HAIL             ELSEY                   36.85N 93.55W
04/22/2004  3.00 INCH        STONE              MO   AMATEUR RADIO

0659 PM     HAIL             (TBN)FT LEONARD WOOD AAF37.75N 92.13W
04/22/2004  1.00 INCH        PULASKI            MO   TRAINED SPOTTER

0700 PM     HAIL             2 S MONETT              36.89N 93.92W
04/22/2004  1.00 INCH        BARRY              MO   EMERGENCY MNGR

0705 PM     HAIL             CARL JUNCTION           37.18N 94.57W
04/22/2004  1.00 INCH        JASPER             MO   LAW ENFORCEMENT

0707 PM     FUNNEL CLOUD     2 NW HURLEY             36.95N 93.53W
04/22/2004                   STONE              MO   LAW ENFORCEMENT

0710 PM     TSTM WND DMG     1 N ELSEY               36.86N 93.55W
04/22/2004                   STONE              MO   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING ROAD.

0715 PM     TSTM WND GST     ABESVILLE               36.83N 93.37W
04/22/2004  65 MPH           STONE              MO   AMATEUR RADIO

0720 PM     FUNNEL CLOUD     ABESVILLE               36.83N 93.37W
04/22/2004                   STONE              MO   LAW ENFORCEMENT

            NICKEL SIZE HAIL AS WELL.

0725 PM     HAIL             3 S HIGHLANDVILLE       36.89N 93.28W
04/22/2004  1.00 INCH        CHRISTIAN          MO   LAW ENFORCEMENT

0725 PM     HAIL             2 E ABESVILLE           36.83N 93.33W
04/22/2004  1.25 INCH        STONE              MO   AMATEUR RADIO

0730 PM     HAIL             1 S HIGHLANDVILLE       36.92N 93.28W
04/22/2004  1.75 INCH        CHRISTIAN          MO   LAW ENFORCEMENT

0730 PM     HAIL             1 S HIGHLANDVILLE       36.92N 93.28W
04/22/2004  1.75 INCH        CHRISTIAN          MO   LAW ENFORCEMENT

0730 PM     FLOOD            ELSEY                   36.85N 93.55W
04/22/2004                   STONE              MO   AMATEUR RADIO

            WATER OVER ROADS

0735 PM     HAIL             SPOKANE                 36.87N 93.30W
04/22/2004  1.75 INCH        CHRISTIAN          MO   AMATEUR RADIO

0750 PM     HAIL             1 N JENKINS             36.78N 93.68W
04/22/2004  1.00 INCH        BARRY              MO   FIRE DEPT/RESCUE

0810 PM     HAIL             BRADLEYVILLE            36.78N 92.90W
04/22/2004  2.75 INCH        TANEY              MO   LAW ENFORCEMENT

0810 PM     FUNNEL CLOUD     1 W JENKINS             36.77N 93.70W
04/22/2004                   BARRY              MO   FIRE DEPT/RESCUE

0810 PM     HAIL             BRADLEYVILLE            36.78N 92.90W
04/22/2004  0.88 INCH        TANEY              MO   LAW ENFORCEMENT

0815 PM     FUNNEL CLOUD     8 NE FORSYTH            36.76N 93.02W
04/22/2004                   TANEY              MO   TRAINED SPOTTER

0820 PM     HAIL             1 SW GOODMAN            36.72N 94.41W
04/22/2004  1.00 INCH        MCDONALD           MO   LAW ENFORCEMENT

0820 PM     HAIL             SMALLETT                36.85N 92.72W
04/22/2004  1.75 INCH        DOUGLAS            MO   AMATEUR RADIO

0825 PM     FLOOD            (UMN)MONETT             36.88N 93.90W
04/22/2004                   BARRY              MO   TRAINED SPOTTER

            FLOODING IN LOW-LYING AREAS.

0826 PM     HAIL             7 W STOTTS CITY         37.10N 94.10W
04/22/2004  0.75 INCH        LAWRENCE           MO   LAW ENFORCEMENT

0830 PM     HAIL             5 W STOTTS CITY         37.10N 94.06W
04/22/2004  1.00 INCH        LAWRENCE           MO   TRAINED SPOTTER

0850 PM     HAIL             NOBLE                   36.75N 92.57W
04/22/2004  0.88 INCH        OZARK              MO   BROADCAST MEDIA

0855 PM     HAIL             5 SE SQUIRES            36.80N 92.56W
04/22/2004  2.75 INCH        DOUGLAS            MO   LAW ENFORCEMENT

            DAMAGE TO PICKUP TRUCK FROM LARGE HAIL NEAR
            DOUGLAS-OZARK COUNTY BORDER.

0930 PM     FLOOD            8 W AVA                 36.95N 92.79W
04/22/2004                   DOUGLAS            MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED IN WESTERN PART OF COUNTY.

0955 PM     HAIL             4 NW WEST PLAINS        36.77N 91.90W
04/22/2004  0.75 INCH        HOWELL             MO   LAW ENFORCEMENT

1000 PM     HAIL             1 W WEST PLAINS         36.73N 91.87W
04/22/2004  0.75 INCH        HOWELL             MO   EMERGENCY MNGR

1048 PM     HAIL             THAYER                  36.52N 91.55W
04/22/2004  0.88 INCH        OREGON             MO   LAW ENFORCEMENT

1051 PM     HAIL             THAYER                  36.52N 91.55W
04/22/2004  0.88 INCH        OREGON             MO   LAW ENFORCEMENT

BOOKBINDER
Local storm report, Apr 23, 6:09 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0609 AM CDT FRI APR 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0602 AM     HAIL             PINEVILLE               36.60N 94.38W
04/23/2004  0.75 INCH        MCDONALD           MO   LAW ENFORCEMENT

BOOKBINDER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:10 PM CDTTornado WarningSGFChristian65 min
Apr 22, 7:14 PM CDTTornado WarningSGFStone31 min
Apr 22, 7:18 PM CDTSevere Thunderstorm WarningSGFBarry57 min
Apr 22, 7:29 PM CDTTornado WarningSGFTaney61 min
Apr 22, 7:31 PM CDTSevere Thunderstorm WarningSGFJasper59 min
Apr 22, 7:52 PM CDTTornado WarningSGFBarry, Stone53 min
Apr 22, 7:59 PM CDTTornado WarningSGFMcDonald61 min
Apr 22, 8:10 PM CDTTornado WarningSGFDouglas65 min
Apr 22, 8:12 PM CDTSevere Thunderstorm WarningSGFLawrence63 min
Apr 22, 8:25 PM CDTTornado WarningSGFOzark65 min
Apr 22, 9:15 PM CDTSevere Thunderstorm WarningSGFDouglas60 min
Apr 22, 9:26 PM CDTSevere Thunderstorm WarningSGFHowell79 min
Apr 22, 9:29 PM CDTSevere Thunderstorm WarningSGFOzark46 min
Apr 22, 10:01 PM CDTSevere Thunderstorm WarningSGFSt. Clair29 min
Apr 22, 10:50 PM CDTSevere Thunderstorm WarningSGFOregon55 min
Apr 22, 11:46 PM CDTSevere Thunderstorm WarningSGFOregon59 min
Apr 23, 5:56 AM CDTSevere Thunderstorm WarningSGFMcDonald64 min
Apr 23, 8:22 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald53 min
Apr 23, 10:32 AM CDTFlash Flood WarningSGFMcDonald3 hr
Apr 23, 10:55 AM CDTFlash Flood WarningSGFBarry3 hr
Apr 23, 2:45 PM CDTSevere Thunderstorm WarningSGFBarton45 min
Apr 23, 3:35 PM CDTSevere Thunderstorm WarningSGFBarry, Newton55 min
Apr 23, 5:00 PM CDTFlash Flood WarningSGFBarry, Stone3 hr
Apr 23, 5:24 PM CDTFlash Flood WarningSGFLawrence5 hr
Apr 23, 6:34 PM CDTSevere Thunderstorm WarningSGFLawrence41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.